Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at May 20, 2019, 3:47 AM CDT for 30 counties in Texas. It took effect at May 20, 2019, 12:00 PM CDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2019, 3:47 AM CDT (08:47 UTC)
- In effect from
- May 20, 2019, 12:00 PM CDT
- Expired
- May 21, 2019, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Fort Worth, TX
All 30 counties
Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 42 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2151 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS74 KFWD 200847 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 347 AM CDT Mon May 20 2019 TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-201700- /O.NEW.KFWD.WI.Y.0008.190520T1700Z-190521T0600Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas- Coryell-Bell-McLennan-Falls-Milam- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 347 AM CDT Mon May 20 2019 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT TUESDAY... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from noon today to 1 AM CDT Tuesday. * TIMING...Winds will increase early in the afternoon and remain gusty into the overnight hours. * WINDS...Sustained winds of 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Unsecured outdoor items may be blown about in the wind. Driving may become difficult on east-west oriented roadways, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
3 follow-up statements
317 WWUS74 KFWD 201647 AAA NPWFWD URGENT - WEATHER MESSAGE...UPDATED National Weather Service Fort Worth TX 1147 AM CDT Mon May 20 2019 TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-210115- /O.CON.KFWD.WI.Y.0008.190520T1700Z-190521T0600Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas- Coryell-Bell-McLennan-Falls-Milam- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 1147 AM CDT Mon May 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * TIMING...Winds will increase early in the afternoon and remain gusty into the overnight hours. * WINDS...Sustained south winds of 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Unsecured outdoor items may be blown about in the wind. Driving may become difficult on east-west oriented roadways, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Bain
735 WWUS74 KFWD 210103 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 803 PM CDT Mon May 20 2019 ...Wind Advisory Remains In Effect Until 1 AM CDT... TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-210600- /O.CON.KFWD.WI.Y.0008.000000T0000Z-190521T0600Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas- Coryell-Bell-McLennan-Falls-Milam- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 803 PM CDT Mon May 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * TIMING...South winds will remain strong and gusty through just past midnight. * WINDS...Sustained south winds of 20 to 30 mph with gusts to 35 and 40 mph will continue across the advisory area. * IMPACTS...Unsecured outdoor items may be blown about in the wind. Driving may become difficult on east-west oriented roadways, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
061 WWUS74 KFWD 210537 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1237 AM CDT Tue May 21 2019 TXZ091>093-100>104-115>119-129>134-141>145-156>160-174-210645- /O.EXP.KFWD.WI.Y.0008.000000T0000Z-190521T0600Z/ Montague-Cooke-Grayson-Young-Jack-Wise-Denton-Collin-Stephens- Palo Pinto-Parker-Tarrant-Dallas-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Comanche-Mills-Hamilton-Bosque-Hill-Lampasas- Coryell-Bell-McLennan-Falls-Milam- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Cameron, and Rockdale 1237 AM CDT Tue May 21 2019 ...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING... While periodically gusty winds will continue overnight, wind speeds have generally fallen below Advisory levels, therefore the Wind Advisory will be allowed to expire at 1 AM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 20, 3:39 AM CDT, 8 minutes earlier.
Area forecast discussion, May 20, 3:39 AM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 339 AM CDT Mon May 20 2019 .SHORT TERM... /Through Tuesday/ While much of the forecast remains on track with the overnight/early Tuesday storm system and associated severe potential, some large changes have been made to the forecast for this afternoon when a highly conditional severe threat could materialize across North Texas. As of 2 AM, a northward-moving surface warm front was draped roughly from Tyler to Hillsboro to Comanche, demarcated by a 10F+ gradient in dewpoints. This boundary will continue lifting through North Texas this morning ahead of a deep upper trough, with a rich warm sector engulfing the entire CWA by midday. Just above the surface, wind fields will quickly intensify with a 40-50 kt low-level jet overspreading much of Texas as strong height falls occur upstream. This will contribute to a warm, muggy day with breezy southeast winds. As momentum begins mixing to the surface by midday, sustained winds should approach 20-25 mph with some higher gusts possibe throughout the afternoon and evening. As a result, a Wind Advisory has been issued and will go into effect at noon for areas roughly along and west of I-35 where the strongest gradient winds are anticipated. We should see an increase in some WAA-fueled showers through the morning hours just about anywhere in the forecast area. The environment described above also lends itself to a highly conditional threat for severe weather during the afternoon hours. This threat is conditional for 3 primary reasons: 1) Warm advection from the enhanced low-level winds will be the only noteworthy source of ascent, 2) The same strong warm advection needed for ascent may reinforce a low-level capping inversion, 3) Robust wind shear may rip apart infant updrafts before deep moist convection can become established. Overall, a very high-quality warm sector will be in place for severe weather today, characterized by 4000 J/kg of MLCAPE and incredibly strong wind shear with amply curved hodographs. However, the question remains as to whether or not any storms will be able to develop and become established. If so, convection would take on primarily a discrete supercellular mode, capable of large hail and tornadoes. This would be a rather brief window of opportunity for all of these ingredients to overlap both in time and space, which appears to be from about noon to 5 PM mostly north of I-20. Storm motions will be rather fast and almost due north, which should cause cells to race towards the Red River and into Oklahoma, perhaps before they are able to intensify across North Texas. Most guidance is suggesting that the environment will have completely destabilized via warm/moist advection at the surface by midday, but some lingering warm air around 700-800mb and continued warm advection within that layer may stymie buoyancy as convection attempt to initiate, with updrafts struggling to grow taller before getting torn apart by strong shear in place. A supplemental sounding later today will likely be needed to further assess this potential threat. If all of these ingredients do not come together, then instead the extent of our activity throughout the daytime would consist mostly of inconsequential rain showers. Be prepared for a rapidly changing forecast throughout the day, in either direction. This evening, we should be looking at a lull in convection across the forecast area as the warm front will be positioned well into Oklahoma by this time with widespread severe convection ongoing well to our north and west. We'll be awaiting an eventual organization of this activity into a line/complex that will approach our western zones around midnight. There are still some question marks as to the severity of this activity as it moves into the CWA overnight. The threat should decrease from west to east, as a quick-surging outflow races eastward towards the I-35 corridor, likely undercutting the more robust convection and limiting new updraft residence time within a surface-based airmass. Regardless, intense wind fields (some over 70 kts) in the lowest 1km may result in convection being able to produce severe wind gusts by simply transferring some of this momentum to the surface within otherwise unimpressive downdrafts. Therefore, the main threat through the overnight hours will be damaging winds, but if convection is able to stay rooted on the outflow boundary, spin-up tornadoes within the line would be a possibility. At this time, am not really expecting much/any cell development out ahead of the line, but if any could occur, then a higher tornado and hail threat would accompany it. With such fast storm motions, rainfall totals are expected to be on the low side, averaging around half an inch with some locally higher amounts. While this wouldn't normally be much a concern, with grounds already saturated from recent rain, some minor flooding concerns could arise if the line slows down or trains at all. Renewed rises on area rivers and streams are a possibility. The line should be roughly within the I-35 corridor between 4-7 AM with the severe threat possibly decreasing some as the line outruns the more favorable large-scale ascent. However, it will continue to ingest unstable surface air within a highly sheared environment which will be enough to keep the severe threat going through Tuesday morning as it continues to move east. Some reintensification of the line is possible if it is still located within the forecast area by midday, and areas east of I-35 should monitor trends with this line through the morning hours prior to its arrival. All activity will be exiting from west to east through the afternoon with clearing skies as drier air works into the area behind this system's dryline/pacific front. -Stalley && .LONG TERM... /Tuesday Night through Early Next Week/ A brief disruption in the low level flow may occur late Tuesday as the storm system exits to the east, but a quick return to south winds and strong warm/moist air advection can be expected by early Wednesday as the next upper low deepens over the Southwest CONUS. At the same time, a mid level ridge is progged to intensify across the southeast states, placing North and Central Texas on the eastern flank of a southwest flow aloft regime. Multiple upper level disturbances will lift northeast across West Texas Wednesday through Friday, igniting isolated thunderstorms west of the forecast area along the dryline each evening. There is an outside chance that a storm or two may reach our northwest zones, but probabilities still appear low due to the strength of the southeast ridge. Several models are developing light QPF within the region of good moisture return (which includes North & Central Texas) so isolated showers have been added to the forecast for Wednesday and Thursday. A strong capping inversion should preclude deeper convection. The surface pressure gradient will remain compact during the latter half of the week between a persistent lee-side trough and a stagnant Bermuda high. This will keep warm and breezy conditions going through at least Friday and probably into the weekend. High temperatures will approach 90 each afternoon with southerly winds in the 15 to 25 MPH range. The pattern may finally change as we approach day 7 or 8 of the forecast, due to a fast moving upper low dropping southeast across the Great Basin on Sunday before opening up and shooting eastward as a shortwave trough. The shortwave would cross the Rockies next Monday, continuing on and reaching the Southern Plains by next Tuesday. By this time, the southeast ridge will have flattened, allowing a more progressive west to east upper level pattern to open up, which should bring at least a chance of showers and storms back to the region early next week. 30 && .AVIATION... /Issued 1135 PM CDT Sun May 19 2019/ /06Z TAFs/ Concerns and challenges: Timing MVFR/IFR cigs into the airports after midnight, any spotty visibility restrictions (as well as -DZ at Waco) in the morning, along with isolated-scattered showers increasing later in the morning. Increasing SSE S winds on Monday. Currently, VFR will be the rule across all airports through until 08z-10z Monday. In addition, most airports will start off with ENE winds less than 10 knots, a stationary front near Waco Regional Airport. An increasing 25-35 knot LLJ currently in advance of our deep upper low over CA/NV is expected to help mix this surface front northward as a warm front before daybreak and toward the Red River valley through midday Monday. With a modest EML overhead, I have elected to add VCSH in the late morning into the mid afternoon period as the warm sector overtakes much of the area. Feeling is any isolated, discrete TS development will likely take hold closer to the warm front and immediate Red River Valley, so will leave VCTS out of DFW Metro airports for now. With low level warm advection now increasing across the area, status across South-Central and Southeast Texas will surge rapidly northward into all airports by 09z, with cigs straddling FL010, so both low MVFR and IFR by 12z Tuesday and beyond. Surface winds should continue to veer SE around 10 knots through daybreak, before increasing to between 15-20 knots with gusts 20-25 knots by 18z and beyond Monday...continuing through Monday night. As surface temperatures warm and allow the surface to boundary layer to couple, cigs should rise into VFR by 18z and after and could even scatter for awhile by Tuesday evening. I expected the best forcing for strong-severe TS to remain across the TX Panhandle, NW TX, and up into OK through 08z-09z Monday, before a weakening line of storms enters the I-35 corridor before 12z Tuesday. I have introduced a return of MVFR cigs and VCTS during the pre-dawn hours Tuesday. Plenty of uncertainty exists on timing and trends of both cigs and convection in upcoming forecasts, so be sure to keep up with future amendments and TAFs on Monday regarding our approaching mid level system. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 84 70 82 65 89 / 50 70 80 5 10 Waco 87 69 83 68 89 / 30 70 80 5 10 Paris 82 71 78 65 87 / 50 40 70 20 10 Denton 83 68 81 63 89 / 70 70 80 5 10 McKinney 83 71 81 64 88 / 60 50 90 5 10 Dallas 86 71 82 67 90 / 40 70 80 5 10 Terrell 87 72 83 67 89 / 30 50 80 10 10 Corsicana 89 72 81 69 90 / 20 40 80 10 10 Temple 87 68 83 67 89 / 30 60 80 5 10 Mineral Wells 83 64 81 63 90 / 50 90 60 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 1 AM CDT Tuesday for TXZ091>093- 100>104-115>119-129>134-141>145-156>160-174. && 30/26
Hazardous weather outlook, May 19, 5:19 PM CDT, 10 hours 28 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 519 PM CDT Sun May 19 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 519 PM CDT Sun May 19 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Patchy fog and visibilities down to near a mile will be possible across Central Texas after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible on Monday and Tuesday across the region. The best chances for storms will be west of I-35 Monday night, then along and east of I-35 Tuesday. Some severe storms will be possible, along with locally heavy rain. A slight chance of storms will also exist Thursday night through Friday night, mainly west of Highway 281. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.